Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I just switched birth control pills from Orsythia (generic for Allese) to Yasmin. I'm on my second month and if anything my skin's worse. Is this normal? How long until I see improvements?

Share this post


Link to post
Share on other sites

It is normal, but it may not be the right combination for you. I would stick it out one more month if you aren't having any other really hard to deal with side effects... I did two months on a pill (Aubra - a devil pill) before switching to Yaz, and I haven't looked back.

(FYI, Yaz uses the same progesterone as Yasmin: drospirenone, but has less estrogen)

Share this post


Link to post
Share on other sites

Alesse is fairly androgenic and Yasmin is considered high in estrogen so maybe the difference could be making it hard for your body to adjust? I was on Alesse for 2 months and it gave me terrible pizza face, so I switched to DIane (also high in estrogen) and it took my skin a while to settle down. Still nothing as awful as on Alesse lol. If it feels like it's really getting out of hand then maybe it's not the right pill for you but I say stick it out. :)

Share this post


Link to post
Share on other sites

Thanks guys! I had mild to moderate acne on alesse but now I would say i have pretty moderate acne. I'll do one more month and if I don't see any improvement then I'll call it quits with Yasmin. I have so much hope that it's going to work though, I don't know what else to do if it doesn't. I've tried antibiotics, Spiro, a slew of other birth controls. I guess next would be accutane

Share this post


Link to post
Share on other sites

I just started week 6 of Yasmin, can't say my face is any better, but am also trying to give it time since I heard it can take 3 months. I really hope it works out for us!

Share this post


Link to post
Share on other sites

My acne is actually doing a lot better then it was doing last week. I think im on week 7 right now, and next week is the placebo week, which I'm usually pretty clear for. I notice that I usually break out the worst around my ovulation. I've also developed some chest acne which I havent had in about a year. Hopefully things will continue to improve

Share this post


Link to post
Share on other sites

So Im on day 4 of month 3 and my acne is terrible right now. I broke out all through my period and I'm continuing to breakout. I have 4 active pimples right now and a million scabs. What gives? I thought this is when I'm supposed to start seeing improvements. Should I just go off Yasmin?

I'm also on ocella, the generic for Yasmin

Share this post


Link to post
Share on other sites

My acne has gotten a little better over the first week of month 3, but I still have a few small break outs. This coming week was awful for me last month so we'll see how it is this month, hopefully any breakouts I get will be small

Share this post


Link to post
Share on other sites

The break outs I've been getting this week haven't been too bad. I can cover everything with makeup still. In still just waiting for clear skin though. I'm wondering how long it takes to get clear on Yasmin

Share this post


Link to post
Share on other sites

Yasmin just isn't working out for me. My skin is breaking out a lot right now and I'm going into the 3rd week of month 3. My skins worse than when I started. I think I'm just going to go off the pill completely after this pack and get the paragard. I'm so done with birth control this sucks

Share this post


Link to post
Share on other sites

That sucks :( I am on week two of my third pack and I don't have any actual zits right now, just the usual clogged pores that I always have. Though I haven't been getting the clogged pores on my cheeks that I was getting before. My chin is my problem area for those and they are being stubborn. I heard it takes at least 3 months for Yasmin to really clear you up so I am going to give it more time.

Share this post


Link to post
Share on other sites

That sucks :( I am on week two of my third pack and I don't have any actual zits right now, just the usual clogged pores that I always have. Though I haven't been getting the clogged pores on my cheeks that I was getting before. My chin is my problem area for those and they are being stubborn. I heard it takes at least 3 months for Yasmin to really

clear you up so I am going to give it more time.

That's awesome!! So happy to hear it's working for someone. I'm actually getting some pretty bad side effects besides the acne and I've switched back to my old birth control for this week before I get my iud. im hoping the side effects will go away soon now that I'm off Yasmin

Share this post


Link to post
Share on other sites

Ladies I don't mean to hijack this thread. But I experienced something that relates to the topic and wanted to share. When I worked at a law office, my job was to follow up with the many women who had reached out for legal help because they had suffered from Yasmin, Yaz and Ocella. I had no idea that there is an increased risk of blood clots with these. Even the FDA has warned about it. Please be careful. Not saying you should stop immediately without consulting with your doctor first. But personally I myself had a dermatologist tell me to take Yasmin many years ago for acne problems. Even though I was desperate for a solution, even as a teenager her recommendation seemed off to me and I was too scared to try it. Fast Forward years later when I was at the law firm and seeing for myself how a pill can so easily put women's wellbeing at risk. So many of them had suffered and law firms are very selective about what cases they can take on..it made me feel angry that many women suffered and not all could be helped by the firm. All this to say, if you end up having to go off the pills, please don't feel bad, it may have been better to be without the increased risk of blood clots!

Edited by snowflake01

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×